Thunderstorm Wind, Berks
- When
- May 26, 5:25 PM EST
- Where
- Berks County, 2 mi NE of Wernersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.350, -76.083
Several trees were tore down by a severe thunderstorm in Lower Heidelberg Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Several trees were tore down by a severe thunderstorm in Lower Heidelberg Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 26, 2:15 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 PM EDT WED MAY 26 2004 .SHORT TERM... WL GO WITH LIKELY POPS TNGT AS ORGANIZED HVY TSTMS OVR THE LWR OHIO VLY WL MOV EWD DURG THIS EVE, ATTENDED BY SFC LO AMPLIFYING A BIT AS IT MOVS TO THE COAST...WITH SRN ZONES MORE LIKELY TO BEAR THE BRUNT OF A SVR WX THREAT DUE TO GREATER INSTABY. LI/S APPEAR TO BE IN THE MINUS 3 TO MINUS 5 RANGE...LOWEST S. SFC TEMPS OVR THE DELMAR ZONES ARE IN THE U70S/NR 80, BUT CNTRL AND NRN ZONES HAVE BEEN IN THE SOUP AND ELY FLO ALL DAY. BUT, ACTIVITY (MDT SO FAR) WAS FORMING OVR CNTRL AND NCNTRL PA. MODELS...SPCLY GFS...ARE POINTING TWD THE PSBLTY OF HVYST RAIN OVR OUR NRN ZONES IN HIGH LO LVL CONVGC AREA AND UPPER LVL DIVGC, BUT SO FAR THIS DOES NOT CORRESPOND TO CURRENT ACTIVITY. EVEN SO, WL TRY TO USE ENHANCED WORDING TO POINT TO HVY RAIN THREAT N...WITH WINDS, HAIL, AND HVY RAIN CNTRL AND SPCLY S TNGT. TIMING WUD BRING WORST OF TSTMS TO WRN AREAS LATE LATE AFTN/ ARND DARK, EXITING ERN AREAS TWD/SHORTLY AFT MIDNITE. THEN, JUST A CHC OF RW/TRW FOR A CPL/FEW HRS OVRNGT AS FNT MOVS PAST THE AREA. BETTER CONDS XPCD THU BUT A QUICK TURNARND THU NITE AS THE NEXT S/WV RAPIDLY APCHS THE REGION, AND EXITS FRI MRNG. TEMPS...THE MAVS WERE THOUGHT TO BE BETTER SO THEY WERE MORE CLOSELY FOLLOWED. GRIDS HAVE BEEN SENT...TEXT AND TABLES TO FOLLOW BY ABOUT 400 PM OR SO. && .HYDROLOGY... GFS IS MUCH MORE INTENT ON PRODUCING STGG UVV/S OVR OUR NRN ZONES TNGT WITH CONSEQUENT HIR QPF/S, BUT EVEN WERE IT TO VERIFY WE DO NOT BELIEVE THAT WDSPRD FLDG WUD OCCUR SO NO FF WATCH WL BE ISSUED. HOWEVER, WE WL HEDGE TWD HIR QPF/S OVR THE NRN ZONES (AS OPPOSED TO MORE OF A SVR THREAT CNTRL AND SRN ZONES AS MENTIONED ABV) SO WL ADD ENHANCED HVY RAIN WORDING TO NRN ZONES TNGT. QPF/S SHUD BE 1/2 TO 1 INCH, LCLY 2 INCHES, WHICH SHUD PRECLUDE WDSPRD STREAM FLDG. && .LONG TERM... MORE STABLE CONDS ARE XPCD OVR THE WEEKEND AND INTO ERY NEXT WEEK. IN FACT WE WL ONLY HAVE A LO CHC RW/TRW FOR MON AFTN CONTG INTO THE MIDWEEK PD AS A SERIES OF SFC LO/S AND ASSCD FNTS WL BE MOVG THRU THE AREA WITH LWRG HGTS ALF. TEMPS...LWRD TEMPS FOR SVRL PDS IN THE EXTDD TIME FRAME TO AGREE WITH NCEP GUIDANCE AND SURROUNDING OFFICES. && .MARINE... SEAS HAVE COME DOWN AT BUOY 44025 AS ERLY GRAD HAS WEAKENED. WE WILL LET THE SCA EXPIRE. CSTL MONITORING CAMS ARE NOT SHOWING ANY DENSE FOG AND WILL CONJOIN VSBY RESTRICTIONS WITH PCPN MNTN. NEXT SIGNIFICANT FEATURE IS A COLD FRONT THAT WILL CROSS WATERS LATE FRI OR FRI NIGHT...CAUSING WINDS AND SEAS TO INCREASE SOMEWHAT...BUT NOT TO SCA CRITERIA...IN ITS WAKE. NEXT PSBL SCA CRIT WOULD NOT COME TIL LATE IN THE DAY OR AT NIGHT ON MEMORIAL DAY AS SRLY FLOW INCRS PRECEDING AN IMPRESSIVE (ON THE GFS) LO PRES SYS. LATEST ECMWF IS MUCH SLOR AND NOT AS DEEP. GIVEN BY THEN ITS ERLY JUNE UTC TIME WE WILL GO WITH THE MORE CLIMATOLOGICAL TONED DOWN SOLN...THUS BLO SCA CRIT. && .AVIATION... IFR CONDS BEEN TOUGH TO SHAKE WITH ONSHR FLOW. PRIND ARE THAT THE ERLY GRAD WILL SLACKEN AND PREDOMINATELY MVFR CONDS SHLD PREVAIL LATER TAFTN AND EVE. THERE WILL BE SOME IFR CONDS AS TSRAS MOVE THRU WITH BEST ESTIMATES BTWN 22-02Z. BEYOND THAT MDLS ARE FCSTG A BIT OF A GRAD BEHIND THE CFP AND WE JUST BROUGHT SOME MARGINAL VSBYS ARND SUNRISE. EVE SHIFT MAY HAVE TO REVISIT DEPENDING UPON HOW MUCH PCPN FALLS AND IT WOULD NOT BE THE FIRST TIME THE MDLS OVERDO THE OVRNGT GRAD. GOOD VFR CONDS ARE THEN EXPECTED THU AS WEAK HI PRES BUILDS IN AND CONVECTIVE TEMPS ARE PRETTY WARM. && .PRELIMINARY POINT TEMPS/POPS... MPO 51 72 55 69 / 60 10 50 20 ABE 57 77 58 77 / 60 10 50 20 RDG 60 78 59 78 / 60 10 50 20 PHL 63 81 65 80 / 60 10 50 30 12N 56 73 57 76 / 60 10 50 20 SMQ 59 76 59 77 / 60 10 50 30 TTN 62 78 62 78 / 60 10 50 30 MIV 63 77 63 78 / 60 10 40 30 N55 63 74 63 75 / 60 10 40 30 ACY 63 76 63 77 / 60 10 40 30 ILG 62 78 63 78 / 60 10 50 30 DOV 62 78 63 78 / 60 10 40 30 GED 63 79 64 79 / 60 10 40 30 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EDT WED MAY 26 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-270900- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 530 AM EDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TODAY AND INTO THE EARLY EVENING. STRONG WIND GUSTS AND HAIL ARE THE MAIN THREAT. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. AMC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 544 PM EDT WED MAY 26 2004 PAZ054-055-262333- CARBON PA-MONROE PA- 544 PM EDT WED MAY 26 2004 ...SHOWERS AND A STRONG THUNDERSTORM MOVING ALONG HIGHWAY 80 IN NORTH CENTRAL PENNSYLVANIA... SHOWERS WERE MOVING QUICKLY ACROSS PENNSYLVANIA AND SOME HAVE DEVELOPED INTO VERY STRONG THUNDERSTORMS. OUR NEIGHBORING NATIONAL WEATHER SERVICE OFFICE IN STATE COLLEGE HAS ISSUED WARNINGS FOR NORTHUMBERLAND AND MONTOUR COUNTIES. THESE STORMS WERE MOVING QUICKLY EAST...AND IF THEY MAINTAIN THEIR INTENSITY WILL REACH THE WESTERN PART OF CARBON COUNTY BETWEEN 640 AND 700 PM. ANOTHER THUNDERSTORM WAS APPROACHING WESTERN BERKS COUNTY BUT HAS SHOWN SIGNS OF WEAKENING OVER THE PAST 15 MINUTES BUT WILL CONTINUED TO BE WATCHED. EBERWINE/LOWERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 614 PM EDT WED MAY 26 2004 MDZ008-012-015-019-020-270300- CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNES MD-TALBOT MD- 614 PM EDT WED MAY 26 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES... IN NORTHEAST MARYLAND...CAROLINE...CECIL...KENT...QUEEN ANNES AND TALBOT. THUNDERSTORMS ARE MOVING EAST FROM NORTHERN VIRGINIA AND WILL EFFECT THE MARYLAND EASTERN SHORE COUNTIES DURING THE EVENING HOURS. THESE THUNDERSTORMS MAY CONTAIN FREQUENT AND VIVID LIGHTNING, AS WELL AS LARGE HAIL, DAMAGING WINDS...AND HEAVY RAIN. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RPW
The Philadelphia radar (KDIX), 149 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398048.